Alert archive / Oklahoma / River Flood Warnings in 2017
River Flood Warning 78, NWS Tulsa, OK
NWS Tulsa, OK issued this river flood warning at May 20, 2017, 10:07 AM CDT for Sequoyah County, Oklahoma; Crawford County, Arkansas. It took effect at May 20, 2017, 1:51 PM CDT. It was in force for 14 hr.
The area
The outline as issued.
The facts
- Issued
- May 20, 2017, 10:07 AM CDT (15:07 UTC)
- In effect from
- May 20, 2017, 1:51 PM CDT
- Expired
- May 21, 2017, 3:46 AM CDT
- In force
- 14 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Crawford County, AR, Sequoyah County, OK
The radar
The Western Arkansas radar (KSRX), 23 km from the middle of the area, began a volume at 15:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Lee Creek near Van Buren LCR (VBRA4). The gauge peaked at 23.22 ft at May 20, 2017, 2:00 PM CDT.
- Action stage
- 399 ft
- Minor stage
- 401 ft
- Moderate stage
- 404 ft
- Major stage
- 405 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07250085, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
529
WGUS44 KTSA 201507
FLWTSA
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Tulsa OK
1007 AM CDT Sat May 20 2017
...The National Weather Service in Tulsa has issued a Flood Warning
for the following rivers in Arkansas...Oklahoma...
Arkansas River at Ozark Lock and Dam affecting Franklin...Johnson
and Logan Counties.
Lee Creek near Van Buren affecting Crawford and Sequoyah Counties.
Poteau River near Poteau affecting Le Flore County.
...Forecast flooding changed from Minor to Moderate severity for the
following rivers in Oklahoma...
Poteau River near Panama affecting Le Flore County.
OKC079-202307-
/O.NEW.KTSA.FL.W.0076.170520T2221Z-170521T1024Z/
/PTAO2.1.ER.170520T2221Z.170521T0000Z.170521T0424Z.NO/
1007 AM CDT Sat May 20 2017
The National Weather Service in Tulsa has issued a
* Flood Warning for
The Poteau River near Poteau
* from this afternoon to late tonight, or until the warning is
cancelled.
* At 9:45 AM Saturday, the stage was 19.50 feet.
* Flood stage is 24.0 feet.
* Minor flooding is forecast.
* Forecast...The Poteau River near Poteau is expected to rise above
flood stage late this afternoon and continue to rise to near 25.1
feet by this evening. The river is expected to fall below flood
stage tonight.
* Impact...At 26.0 feet, moderate valley flooding affects croplands
and farm roads from southeast of Poteau to the mouth of Brazil
Creek.
&&
LAT...LON 3513 9456 3506 9454 3495 9461 3495 9471 3513 9468
$$
OKC079-202306-
/O.EXT.KTSA.FL.W.0069.170520T1549Z-170522T2217Z/
/PANO2.2.ER.170520T1549Z.170521T1800Z.170522T1617Z.NO/
1007 AM CDT Sat May 20 2017
...Forecast flooding increased from Minor to Moderate severity...
The Flood Warning continues for
The Poteau River near Panama
* until Monday afternoon, or until the warning is cancelled.
* At 9:30 AM Saturday, the stage was 27.59 feet.
* Flood stage is 29.0 feet.
* Moderate flooding is forecast.
* Forecast...The Poteau River near Panama is expected to rise above
flood stage late this morning and continue to rise to near 38.0
feet by early Sunday afternoon. The river is expected to fall below
flood stage late Monday morning.
* Impact...At 39.0 feet, severe depths of flooding of crop and
pasturelands occur from Shady Point to Arkoma. Several roads
crossing the Poteau River are totally impassable.
&&
LAT...LON 3540 9449 3540 9439 3523 9442 3504 9462 3521 9470
$$
ARC047-071-083-202306-
/O.NEW.KTSA.FL.W.0077.170520T1950Z-170523T2010Z/
/OZGA4.1.ER.170520T1950Z.170521T1200Z.170523T1410Z.NO/
1007 AM CDT Sat May 20 2017
The National Weather Service in Tulsa has issued a
* Flood Warning for
The Arkansas River at Ozark Lock and Dam
* from this afternoon to Tuesday afternoon, or until the warning is
cancelled.
* At 9:00 AM Saturday, the stage was 356.5 feet.
* Minor flooding is forecast.
* Flood stage is 357.0 feet.
* Forecast...The river is expected to rise above flood stage by this
afternoon and continue to rise to near 361.7 feet by Sunday
morning.The river will fall below flood stage by late Tuesday
morning.
* Impact...At 363.0 feet, patrolling of McLean Bottom Levee in Logan
County and Lower Hartman Levee in Johnson County begins. Flooding
spreads over more than 4,000 acres in Franklin and Logan Counties.
Numerous gas fields are flooded. Some agricultural lands in Johnson
County also are flooded.
&&
LAT...LON 3546 9405 3550 9382 3542 9347 3536 9349
3531 9371 3540 9385
$$
ARC033-OKC135-202306-
/O.NEW.KTSA.FL.W.0078.170520T1851Z-170521T0846Z/
/VBRA4.1.ER.170520T1851Z.170521T0000Z.170521T0246Z.UU/
1007 AM CDT Sat May 20 2017
The National Weather Service in Tulsa has issued a
* Flood Warning for
The Lee Creek near Van Buren
* from this afternoon to late tonight, or until the warning is
cancelled.
* At 7:44 AM Saturday, the stage was 399.9 feet.
* Minor flooding is forecast.
* Flood stage is 401.0 feet.
* Forecast...The river is expected to rise above flood stage by this
afternoon and continue to rise to near 401.6 feet by this
evening.The river will fall below flood stage by tonight.
* Impact...At 402.0 feet, the access road into Tailwater Park may be
impassable due to high water. The recreational vehicle campground
near Rena Road is affected by high water.
&&
LAT...LON 3554 9437 3542 9437 3542 9442 3554 9452
$$
Lacy3 follow-up statements
809 WGUS84 KTSA 202002 FLSTSA Flood Statement National Weather Service Tulsa OK 302 PM CDT Sat May 20 2017 ...The Flood Warning continues for the following rivers in Arkansas...Oklahoma... Lee Creek near Van Buren affecting Crawford and Sequoyah Counties. ARC033-OKC135-210402- /O.EXT.KTSA.FL.W.0078.000000T0000Z-170521T0452Z/ /VBRA4.1.ER.170520T1602Z.170520T1958Z.170520T2252Z.UU/ 302 PM CDT Sat May 20 2017 The Flood Warning continues for The Lee Creek near Van Buren. * until this evening, or until the warning is cancelled. * At 2:58 PM Saturday, the stage was 402.3 feet. * Minor flooding is occurring. * Flood stage is 401.0 feet. * Forecast...The river will continue falling to below flood stage by late this afternoon. * Impact...At 402.0 feet, the access road into Tailwater Park may be impassable due to high water. The recreational vehicle campground near Rena Road is affected by high water. && LAT...LON 3554 9437 3542 9437 3542 9442 3554 9452 $$
148 WGUS84 KTSA 210136 FLSTSA Flood Statement National Weather Service Tulsa OK 836 PM CDT Sat May 20 2017 ...The Flood Warning continues for the following rivers in Arkansas...Oklahoma... Lee Creek near Van Buren affecting Crawford and Sequoyah Counties. ARC033-OKC135-210815- /O.EXT.KTSA.FL.W.0078.000000T0000Z-170521T0815Z/ /VBRA4.1.ER.170520T1602Z.170520T1958Z.170521T0215Z.UU/ 836 PM CDT Sat May 20 2017 ...Flood Warning extended until late tonight... The Flood Warning continues for The Lee Creek near Van Buren. * until late tonight, or until the warning is cancelled. * At 8:11 PM Saturday, the stage was 401.2 feet. * Minor flooding is occurring. * Flood stage is 401.0 feet. * Forecast...The river will continue falling to below flood stage by tonight. * Impact...At 401.0 feet, water may begin to cover an access road into Tailwater Park. The recreational vehicle campground near Rena Road begins to be affected by high water. && LAT...LON 3554 9437 3542 9437 3542 9442 3554 9452 $$
344 WGUS84 KTSA 210731 FLSTSA Flood Statement National Weather Service Tulsa OK 231 AM CDT Sun May 21 2017 ...The Flood Warning is cancelled for the following rivers in Arkansas...Oklahoma... Lee Creek near Van Buren affecting Crawford and Sequoyah Counties. ARC033-OKC135-210801- /O.CAN.KTSA.FL.W.0078.000000T0000Z-170521T0809Z/ /VBRA4.1.ER.170520T1602Z.170520T1958Z.170521T0209Z.UU/ 231 AM CDT Sun May 21 2017 The Flood Warning is cancelled for The Lee Creek near Van Buren. * At 1 AM Sunday, the estimated stage was 399.7 feet. * Flood stage is 401.0 feet. * The river fell below flood stage late Saturday evening. * Forecast...The river will continue falling and remain below flood stage. && LAT...LON 3554 9437 3542 9437 3542 9442 3554 9452 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this river flood warning went out at May 20, 8:24 AM CDT, 1 hour 43 minutes earlier.
Area forecast discussion, May 20, 8:24 AM CDT, 1 hour 43 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 824 AM CDT Sat May 20 2017 .DISCUSSION... Just sent a quick update. Radar shows cold front now extending from western Ottawa County, east of Tulsa, down toward McIntosh County. Cold front has also moved past McAlester with winds out of the west. Low clouds extend into western Oklahoma but we should see clearing later in the day from west to east. Cooler and drier air is moving in, with temps in the mid to upper 50s across central and northern OK. Removed all thunder from the forecast, as convection has moved into central Arkansas. We will still see patchy drizzle and light showers this morning with little to no accumulation in Tulsa and points north and west. We have continued areal flood warnings for 11 counties in the forecast area and have allowed all flash flood warnings to expire. There are many river flood warnings in effect with updates coming soon as new forecast data arrives. && .PRELIMINARY POINT TEMPS/POPS... TUL 71 50 77 56 / 20 0 0 0 FSM 76 54 81 56 / 20 10 0 0 MLC 73 52 79 55 / 20 10 0 0 BVO 70 47 75 53 / 10 0 0 10 FYV 71 48 74 51 / 20 10 0 0 BYV 72 50 74 51 / 20 10 0 0 MKO 72 51 77 54 / 20 10 0 0 MIO 70 48 74 53 / 20 10 0 10 F10 71 52 77 55 / 20 0 0 0 HHW 77 57 81 58 / 20 10 0 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...06 LONG TERM....30 CORFIDI
Hazardous weather outlook, May 20, 5:08 AM CDT, 4 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 508 AM CDT Sat May 20 2017 ARZ001-002-010-011-019-020-029-OKZ049-053>076-211000- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 508 AM CDT Sat May 20 2017 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. THUNDERSTORMS WITH DANGEROUS LIGHTNING. RISK...Significant. AREA...Far Eastern Oklahoma and Northwest Arkansas. ONSET...Ongoing. DISCUSSION... Showers and thunderstorms across far eastern Oklahoma and northwest Arkansas will be ending this morning. No additional severe weather is expected, but some flooding issues will continue early this morning. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Spotter Activation Not Expected. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SUNDAY...No Hazards. MONDAY and TUESDAY...Thunderstorm Potential. WEDNESDAY through FRIDAY...No Hazards. EXTENDED DISCUSSION... The next storm system will bring a chance of thunderstorms Monday and Tuesday. Moisture and instability look to be too limited to support any organized severe weather at this time. weather.gov/tulsa Contains additional information.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 7:06 PM CDT | Flash Flood Warning | TSA | Cherokee, Creek, Mayes, Muskogee, Okmulgee, Rogers and 2 more | 7 hr |
| May 19, 7:13 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Muskogee, Okfuskee, Okmulgee | 47 min |
| May 19, 7:16 PM CDT | Special Weather Statement | TSA | Delaware | 29 min |
| May 19, 7:22 PM CDT | Special Weather Statement | TSA | Tulsa | 23 min |
| May 19, 7:40 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Mayes, Muskogee, Okmulgee, Rogers, Tulsa and 1 more | 50 min |
| May 19, 8:02 PM CDT | Flash Flood Warning | TSA | Cherokee, Delaware, Mayes, Ottawa | 6 hr |
| May 19, 8:14 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Craig, Delaware, Mayes, Ottawa | 61 min |
| May 19, 8:28 PM CDT | Severe Thunderstorm Warning | TSA | Muskogee, Okmulgee, Wagoner | 47 min |
| May 19, 8:46 PM CDT | River Flood Warning | TSA | Adair, Delaware | 35 hr |
| May 19, 8:46 PM CDT | River Flood Warning | TSA | Cherokee | 56 hr |
| May 19, 9:00 PM CDT | Flash Flood Warning | TSA | McIntosh, Muskogee, Okfuskee, Okmulgee, Pittsburg | 6 hr |
| May 19, 9:03 PM CDT | Special Weather Statement | TSA | McIntosh | 57 min |
| May 19, 9:09 PM CDT | Special Weather Statement | TSA | Ottawa | 51 min |
| May 19, 9:40 PM CDT | Special Weather Statement | TSA | Adair, Cherokee | 50 min |
| May 19, 9:50 PM CDT | River Flood Warning | TSA | Okmulgee | 5 days |
| May 19, 9:51 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Pittsburg | 39 min |
| May 19, 9:55 PM CDT | Flash Flood Warning | TSA | Adair, Cherokee, Delaware, Muskogee, Sequoyah | 6 hr |
| May 19, 10:28 PM CDT | Special Weather Statement | TSA | Pittsburg | 32 min |
| May 19, 10:39 PM CDT | Special Weather Statement | TSA | Adair | 36 min |
| May 19, 11:01 PM CDT | Flash Flood Warning | TSA | Haskell, Latimer, LeFlore, McIntosh, Muskogee, Pittsburg and 1 more | 6 hr |
| May 19, 11:03 PM CDT | Flash Flood Warning | TSA | Adair, Cherokee, Sequoyah | 6 hr |
| May 19, 11:06 PM CDT | Severe Thunderstorm Warning | TSA | Adair | 23 min |
| May 20, 12:47 AM CDT | Severe Thunderstorm Warning | TSA | Pittsburg | 43 min |
| May 20, 1:47 AM CDT | Special Weather Statement | TSA | Choctaw, Pushmataha | 58 min |
| May 20, 1:51 AM CDT | Areal Flood Warning | TSA | Cherokee, Creek, Delaware, Mayes, Muskogee, Okfuskee and 5 more | 18 hr |
| May 20, 2:20 AM CDT | Special Weather Statement | TSA | Latimer | 55 min |
| May 20, 2:48 AM CDT | Special Weather Statement | TSA | LeFlore | 57 min |
| May 20, 3:09 AM CDT | River Flood Advisory | TSA | Adair, Cherokee, Delaware | 36 hr |
| May 20, 4:13 AM CDT | River Flood Warning | TSA | LeFlore | 54 hr |
| May 20, 4:19 AM CDT | Flash Flood Warning | TSA | LeFlore, Pushmataha | 4 hr |
| May 20, 8:55 AM CDT | Areal Flood Warning | TSA | Adair, Cherokee, Delaware, Haskell, Latimer, LeFlore and 3 more | 36 hr |
| May 20, 8:58 AM CDT | River Flood Warning | TSA | Ottawa | 46 hr |
| May 20, 8:58 AM CDT | River Flood Warning | TSA | Ottawa | 45 hr |
| May 20, 9:30 AM CDT | River Flood Warning | TSA | Creek | 17 hr |
| May 20, 9:30 AM CDT | River Flood Warning | TSA | Rogers, Tulsa | 16 hr |
| May 20, 9:41 AM CDT | River Flood Warning | TSA | Adair, Cherokee, Delaware | 37 hr |
| May 20, 10:07 AM CDT | River Flood Warning | TSA | LeFlore | 19 hr |
| May 20, 2:39 PM CDT | River Flood Advisory | TSA | Cherokee, Delaware | 12 hr |
| May 19, 8:49 PM CDT | Severe Thunderstorm Warning | TSA | Benton | 56 min |
| May 19, 11:21 PM CDT | Special Weather Statement | TSA | Franklin | 24 min |
| May 19, 11:28 PM CDT | Severe Thunderstorm Warning | TSA | Crawford, Franklin, Madison, Washington | 28 min |
| May 20, 12:24 AM CDT | Special Weather Statement | TSA | Madison | 36 min |
| May 20, 4:15 AM CDT | River Flood Advisory | TSA | Franklin, Johnson, Logan | 36 hr |
| May 20, 4:15 AM CDT | River Flood Advisory | TSA | Crawford, Franklin | 36 hr |
| May 20, 9:47 AM CDT | River Flood Warning | TSA | Crawford, Sebastian | 3 days |
| May 20, 10:07 AM CDT | River Flood Warning | TSA | Franklin, Johnson, Logan | 3 days |
Nearby
River Flood Warnings in Oklahoma, 2017River Flood Warnings in Arkansas, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.